Alert archive / Texas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 252, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at May 27, 2006, 10:19 PM CDT for Runnels County, Texas. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2006, 10:19 PM CDT (03:19 UTC)
- Expired
- May 27, 2006, 10:45 PM CDT
- In force
- 26 min
- Issued by
- NWS San Angelo, TX
- Area
- Counties, with a storm outline in the text
County Runnels County, TX
The radar
The San Angelo radar (KSJT), 83 km from the middle of the area, began a volume at 03:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 27, 5:37 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 3.3 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4591 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KSJT 280319
SVRSJT
TXC399-280345-
/O.NEW.KSJT.SV.W.0252.060528T0319Z-060528T0345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
1019 PM CDT SAT MAY 27 2006
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN RUNNELS COUNTY IN WEST CENTRAL TEXAS
* UNTIL 1045 PM CDT
* AT 1017 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 4 MILES
NORTHEAST OF NORTON...OR ABOUT 9 MILES SOUTHWEST OF WINTERS...AND
MOVING NORTHEAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
PUMPHREY BY 1030 PM CDT
WINTERS BY 1035 PM CDT
CREWS BY 1040 PM CDT
LAT...LON 3208 10018 3173 10022 3180 9972 3199 9971
3208 9972
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 6:27 PM CDT, 3 hours 52 minutes earlier.
Area forecast discussion, May 27, 6:27 PM CDT, 3 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 627 PM CDT SAT MAY 27 2006 .AVIATION... SCATTERED STRONG TO SEVERE THUNDERSTORMS CONTINUE TO DEVELOP AND PUSH NORTHEAST ACROSS PORTIONS OF THE PERMIAN BASIN AND SOUTH PLAINS LATE THIS AFTERNOON. WITH A STORM SPEED AT ABOUT 15 OR 20 KNOTS...WILL TAKE SOME HOURS BEFORE ANY STORMS WOULD APPROACH KSJT OR KABI. WILL GO AHEAD AND ADD A VCTS FOR KSJT IN THE 02Z TO 05Z TIME FRAME...BUT LEAVE OUT FOR KABI FOR NOW. STORMS WILL LIKELY CONTINUE THROUGH SUNSET...BEFORE EVENTUALLY WEAKENING AND DISSIPATING BY MIDNIGHT. OTHERWISE...AS WE SAW THIS MORNING...LOW CLOUDS WILL MAKE A RUN AT MOVING INTO KSJT TOWARDS SUNRISE...BUT WILL QUICKLY BREAK BY MID MORNING. GUSTY SOUTH WINDS TO CONTINUE DURING THE DAY...LIFTING INTO A LOW LEVEL WIND SHEAR EVENT AT NIGHT. && .PREV DISCUSSION... (ISSUED 600 PM CDT SAT MAY 27 2006) UPDATE... FORECAST PRODUCTS BEING UPDATED FOR NEWLY ISSUED SEVERE THUNDERSTORM WATCH #414...WHICH COVERS AREAS OF THE BIG COUNTRY AND CONCHO VALLEY (INCLUDING THE CITIES OF ABILENE AND SAN ANGELO) UNTIL 1100 PM. SHOULD SEE WIDELY SCATTERED STORMS DEVELOP ALONG AND EAST OF A FORT STOCKTON TO MIDLAND TO LUBBOCK LINE...AND A FEW STORMS MAY REACH WEST CENTRAL TX 8-9 PM OR AFTER. ADJUSTED POPS UPWARD SLIGHTLY. PREV DISCUSSION... (ISSUED 302 PM CDT SAT MAY 27 2006) DISCUSSION... UPPER LEVEL PATTERN WILL UNDERGO A CHANGE THROUGH THE NEXT SEVEN DAYS...AS A LONGWAVE TROF OVER THE GREAT BASIN IS REPLACED BY AN UPPER RIDGE RETROGRADING FORM THE GULF STATES INTO THE FOUR CORNERS REGION. THIS TRANSITION WILL PUT WEST CENTRAL TX IN NORTHWEST FLOW ALOFT BY MIDWEEK...RESULTING IN A SLIGHT MODERATION IN TEMPERATURES AND RAIN CHANCES RISING ABOVE CLIMATOLOGY FOR THE FIRST TIME IN SEVERAL WEEKS. GFS CONTINUES TO BRING DOWN A WEAK SURFACE FRONT LATE WEDNESDAY...THOUGH THIS WILL LIKELY BE LITTLE MORE THAN A WIND SHIFT AT BEST. THIS FEATURE MAY BE AIDED BY CONVECTIVE OUTFLOW FROM AN MCS NORTH OF THE RED RIVER. IN THE SHORTER TERM...AMPLE LOW LEVEL MOISTURE AND INSTABILITY WAS IN PLACE TO SUPPORT SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING. HOWEVER...12Z SOUNDINGS FROM MAF/DRT/FWD SHOWED 750MB TEMPS AROUND 16C. SIMILAR TO THE PAST SEVERAL DAYS...EXPECT ISOLATED THUNDERSTORMS TO DEVELOP OVER THE SOUTHWEST TX MOUNTAINS... AND PERHAPS NORTH ALONG AN ILL DEFINED DRYLINE. CONVECTIVE CAP SHOULD HOLD ELSEWHERE. THE DRYLINE STORMS MAY HAVE TO WAIT UNTIL A WEAK UPPER LEVEL SHORT WAVE ARRIVES THIS EVENING...AT WHICH TIME THE LOWER LEVELS BEGIN STABILIZING. SIMILAR SCENARIO SUNDAY AND MEMORIAL DAY...WITH A MODERATE TO STRONG CONVECTIVE CAP LIMITING THUNDERSTORM CHANCES TO THE SLIGHT CHANCE CATEGORY. SJT WATCHES/WARNINGS/ADVISORIES... SEVERE THUNDERSTORM WATCH UNTIL 11 PM SATURDAY FOR THE FOLLOWING ZONES: COKE...FISHER...HASKELL...IRION...JONES...NOLAN... RUNNELS...STERLING...TAYLOR...AND TOM GREEN. && .SJT WATCHES/WARNINGS/ADVISORIES... SEVERE THUNDERSTORM WATCH UNTIL 11 PM SATURDAY FOR THE FOLLOWING ZONES: COKE...FISHER...HASKELL...IRION...JONES...NOLAN... RUNNELS...STERLING...TAYLOR...AND TOM GREEN. && 07
Hazardous weather outlook, May 27, 1:30 PM CDT, 8 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 130 PM CDT SAT MAY 27 2006 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-281830- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 130 PM CDT SAT MAY 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE WILL BE THUNDERSTORMS FORMING ALONG THE DRY LINE WEST OF THE FORECAST AREA LATE THIS AFTERNOON. THERE WILL BE A SLIGHT CHANCE THAT ISOLATED SEVERE THUNDERSTORMS MAY DRIFT EAST FAR ENOUGH THIS AFTERNOON AND EARLY EVENING TO MOVE INTO THE WESTERN PORTIONS OF WEST CENTRAL TEXAS...GENERALLY WEST OF A LINE FROM OZONA TO SAN ANGELO TO ABILENE. THE MAJOR THREAT FROM ANY OF THESE STORMS WILL BE LARGE HAIL...DAMAGING WINDS...AND DEADLY CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE WILL BE A CONTINUED CHANCE OF ISOLATED AFTERNOON AND EVENING THUNDERSTORMS THROUGH MOST OF THE COMING WEEK. SOME OF THESE STORMS MAY APPROACH SEVERE LIMITS WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, May 27, 8:14 PM CDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 814 PM CDT SAT MAY 27 2006 TXZ076-280215- CROCKETT TX- 814 PM CDT SAT MAY 27 2006 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 915 PM CDT FOR CROCKETT COUNTY... AT 813 PM CDT...SEVERAL STRONG THUNDERSTORMS WERE INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR ALONG AND NORTH OF INTERSTATE 10 IN WESTERN AND NORTHERN CROCKETT COUNTY...MOVING NORTHEAST AT 15 MPH. PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH ANY OF THESE STORMS. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS...ESPECIALLY IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.
Special weather statement, May 27, 9:13 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 913 PM CDT SAT MAY 27 2006 TXZ054-280315- NOLAN TX- 913 PM CDT SAT MAY 27 2006 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1015 PM CDT FOR NOLAN COUNTY... AT 910 PM CDT...A CLUSTER OF STRONG THUNDERSTORMS WERE INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 15 MILES SOUTH OF CHAMPION... OR ABOUT 19 MILES SOUTHEAST OF COLORADO CITY...MOVING NORTHEAST AT 30 MPH. THESE STORMS WILL TRACK NORTHEAST ACROSS MUCH OF NOLAN COUNTY. * THE STRONG THUNDERSTORMS WILL BE NEAR... THE INTERSECTION OF RANCH ROAD 608 AND HIGHWAY 147 BY 935 PM CDT MARYNEAL BY 940 PM CDT THE INTERSECTION OF HIGHWAY 70 AND RANCH ROAD 53 BY 950 PM CDT NOLAN BY 1000 PM CDT PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THE STRONGEST OF THESE STORMS. HEAVY RAINFALL COULD CAUSE PONDING OF WATER ON ROADWAYS...ESPECIALLY IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.
Special weather statement, May 27, 9:23 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 923 PM CDT SAT MAY 27 2006 TXZ064>066-072-280330- STERLING TX-COKE TX-RUNNELS TX-TOM GREEN TX- 923 PM CDT SAT MAY 27 2006 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1030 PM CDT FOR STERLING...COKE...RUNNELS AND TOM GREEN COUNTIES... AT 921 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR...EXTENDING FROM NEAR SANCO TO 10 MILES WEST OF ROBERT LEE TO EXTREME NORTHWEST TOM GREEN COUNTY NEAR WATER VALLEY. THESE STORMS WERE MOVING EAST AT 25 MPH. THESE STORMS HAVE CONTINUED TO WEAKEN AND HAVE DROPPED BELOW SEVERE LIMITS. HOWEVER...SMALL HAIL AND WIND GUSTS TO 50 MPH REMAIN LIKELY WITH THESE STORMS. IN ADDITION...HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS...ESPECIALLY IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.
Special weather statement, May 27, 9:56 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 956 PM CDT SAT MAY 27 2006 TXZ066-280400- RUNNELS TX- 956 PM CDT SAT MAY 27 2006 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1100 PM CDT FOR RUNNELS COUNTY... AT 951 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR MOVING INTO WESTERN RUNNELS COUNTY. THE STRONGEST STORM...LOCATED NEAR MAVERICK...WILL TRACK NORTHEAST AT 30 MPH AND APPROACH WINTERS AROUND 1035 PM. PEA SIZE HAIL AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS...ESPECIALLY IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 7:57 PM CDT | Severe Thunderstorm Warning | SJT | Irion, Sterling, Tom Green | 33 min |
| May 27, 8:26 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Irion, Sterling, Tom Green | 64 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.